Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 102, NWS Lincoln, IL

June 3, 2008Crawford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2008, 12:55 PM CDT for Crawford County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 12:55 PM CDT (17:55 UTC)
Expired
Jun 3, 2008, 1:15 PM CDT
In force
20 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Crawford County, IL

The radar

The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:31 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 031755
SVRILX
ILC033-031830-
/O.NEW.KILX.SV.W.0102.080603T1755Z-080603T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 130 PM CDT.

* AT 1255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EATON...OR ABOUT 6 MILES NORTHWEST OF
  ROBINSON...AND WAS MOVING SOUTHEAST AT 33 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...
  NEW HEBRON...
  PALESTINE...
  FLAT ROCK...

ANOTHER LOCATION IN THIS WARNING IS...ANNAPOLIS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3886 8755 3886 8760 3908 8792 3917 8779
      3909 8762 3906 8758 3901 8758 3895 8752
TIME...MOT...LOC 1755Z 304DEG 29KT 3907 8778

$$
GEELHART/BARNES
2 follow-up statements
000 
WWUS53 KILX 031807
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
107 PM CDT TUE JUN 3 2008

ILC033-031830-
/O.CON.KILX.SV.W.0102.000000T0000Z-080603T1830Z/
CRAWFORD-
107 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN CRAWFORD COUNTY...

AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 2 MILES NORTHEAST OF ROBINSON...MOVING
SOUTHEAST AT 33 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  PALESTINE...
  TRIMBLE...
  ROBINSON MUNICIPAL AIRPORT...

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. DO NOT TAKE SHELTER UNDER TREES OR PICNIC SHELTERS.
FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

LAT...LON 3886 8755 3886 8760 3902 8782 3912 8770
      3909 8762 3906 8758 3901 8758 3895 8752
TIME...MOT...LOC 1807Z 304DEG 29KT 3901 8768

$$

GEELHART/BARNES
000 
WWUS53 KILX 031815
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT TUE JUN 3 2008

ILC033-031825-
/O.CAN.KILX.SV.W.0102.000000T0000Z-080603T1830Z/
CRAWFORD-
115 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY IS
CANCELLED...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 PM. 

LAT...LON 3886 8755 3886 8760 3902 8782 3912 8770
      3909 8762 3906 8758 3901 8758 3895 8752
TIME...MOT...LOC 1815Z 304DEG 29KT 3897 8761

$$
GEELHART/BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:27 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 3, 12:27 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1227 PM CDT TUE JUN 3 2008

.DISCUSSION...
ISSUED 1030 AM CDT TUE JUN 3 2008

BOW ECHO CONTINUES TO MOVE SOUTHEAST ACROSS ILLINOIS PRODUCING
SCATTERED DAMAGE. THE TORNADO WATCH THAT HAS BEEN IN EFFECT WILL
BE EXTENDED AHEAD OF THE BOW UNTIL 2 PM.

IMPACT OF THIS BOW ON LATER CONVECTION MAY BE TO DELAY THE
INITIATION UNTIL EARLY EVENING.

BARKER
&&

.AVIATION...
ISSUED 1226 PM CDT TUE JUN 3 2008

STRONG WINDS HAVE MOVED EAST OF THE TAF SITES AS OF 1715Z. VSBYS
STILL AS LOW AS 2.5 MILES AT CMI...BUT ARE ON THE WAY UP.
CONVECTION HAS PRODUCED A LARGE COLD POOL IN ITS WAKE AND RECOVERY
WILL BE SLOW. HOWEVER...SIGNIFICANT DYNAMICS IS EXPECTED TO
INTERACT WITH THE OUTFLOW BOUNDARY OVER NORTHERN MISSOURI LATER
THIS AFTERNOON. THIS DEVELOPMENT WILL LIKELY MOVE EAST INTO TAF
SITES THIS EVENING. WOULD EXPECT CONVECTION TO BE ELEVATED ABOVE
THE COLD POOL WITH HAIL THE BIGGEST THREAT ALTHOUGH STRONG WINDS
CAN NOT BE RULED OUT.

FOG MAY BE AN ISSUE LATE TONIGHT AS WINDS WEAKEN AND ABUNDANT
SURFACE MOISTURE CAN BE TAPED. WILL REDUCE VSBYS SOMEWHAT...BUT
THE EXTENT OF ANY VSBY REDUCTION IS UNCERTAIN.

BARKER
&&

.PREV DISCUSSION...
ISSUED 326 AM CDT TUE JUN 3 2008

SHORT TERM...TODAY AND WEDNESDAY. A VERY COMPLEX FORECAST IN THE
SHORT TERM SW-NE ORIENTED 50-55KT LOW LEVEL JET OVER MISSOURI
OVERNIGHT HAS LEAD TO THE DEVELOPMENT OF SEVERAL TRAINING CLUSTERS
OF THUNDERSTORMS ACROSS THE CWA IN AN AREA OF VERY STRONG LOW
LEVEL MOISTURE CONVERGENCE ON THE LEADING EDGE OF THE LLJ. MOST OF
THE STORMS HAVE BEEN ELEVATED...BUT WARM/MOIST ADVECTION HAS
CLEARLY LEAD TO A CHANGE IN THE ENVIRONMENT SOUTH OF THE I-72
CORRIDOR... AS A STRONG CELL MOVED OVER SANGAMON COUNTY WAS
FINALLY ABLE TO BRING STRONG WINDS DOWN TO THE SFC. THIS STORM
EVENTUALLY MORPHED INTO A SUPERCELL WITH STRONG ROTATION AND
POSSIBLE TORNADO DAMAGE IN NORTHERN CHRISTIAN COUNTY. METAR OB
FROM KTAZ INDICATED STRONGLY BACKED SFC FLOW... WITH PROFILER/VAD
WINDS INDICATING 40-50 KT SW WINDS JUST ALOFT... THUS THERE WAS
PLENTY OF STRONG WIND SHEAR READY TO BE TAPPED STRETCHED AS THIS
CELL BECAME SFC-BASED.

BIG QUESTION IS WHAT HAPPENS OVER THE NEXT 12-18 HOURS. NCEP
MODELS AT 00Z DID NOT PICK UP ON MCS CURRENTLY MOVING INTO
NORTHWESTERN IOWA... AND SUGGEST FOCUS FOR ONGOING CONVECTION
WILL DRIFT NORTHWARD IN TIME AS LOW LEVEL BOUNDARY/AXIS OF STRONG
MOISTURE CONVERGENCE PUSHES NORTHWARD AS WARM/MOIST AIR ADVECTS
INTO THE SOUTHERN HALF OF THE CWA.

06Z NAM AND ONE OF THE EXPERIMENTAL RUC MODELS WERE THE ONLY ONES
TO HAVE ANY REFLECTION OF ONGOING MCS IN NW IOWA. BOTH SUGGEST
THIS SYSTEM WILL WEAKEN AS IT PUSHES SOUTHEASTWARD...BASICALLY
RIDING JUST NORTH OF THE LOW LEVEL BOUNDARY...PARALLEL TO THE
850-700MB THETA GRADIENT.

MESOSCALE EVOLUTION EXPECTED TODAY...AND THIS IS A PRETTY LOW
CONFIDENCE FORECAST...IS FOR FOCUS OF ELEVATED STORMS TO SHIFT
NORTHWARD THROUGH THE MORNING HOURS...WITH LOW LEVEL BOUNDARY UP
AROUND THE I-74 CORRIDOR BY MID-MORNING. IOWA MCS OR ITS REMNANTS
AND LEADING OUTFLOW BOUNDARY LOOK TO REACH THE FAR WESTERN CWA
BETWEEN 15-18Z. EXPECT THIS WILL BECOME THE FOCUS FOR A SECOND
ROUND OF CONVECTION IN THE WARM SECTOR SOUTH OF THE FRONT. SPC HAS
MOST OF THE CWA IN A MODERATE RISK... AND TORNADOES WILL BE
POSSIBLE GIVEN STRONG LOW LEVEL SHEAR ESPECIALLY WHERE SFC WINDS
ARE LOCALLY BACKED CLOSER TO THE WARM FRONT. ALTHOUGH WE COULD NOT
BUY A HAILSTONE WITH EARLIEST STORMS OVERNIGHT...HAIL THREAT WILL
BE ENHANCED LATER THIS AFTERNOON AS STEEPER MID-LEVEL LAPSE RATES
WEST OF THE MISSISSIPPI ADVECT INTO THE AREA.

06Z NAM SUGGESTS SEVERAL MORE WAVES OF CONVECTION INTO THE EVENING
HOURS AS LOW AMPLITUDE SHORTWAVES PUSH ACROSS THE AREA. WITH THE
HEAVY RAIN OVERNIGHT ALONG THE I-72 CORRIDOR...AND EXPECTED RETURN
OF CONVECTION THIS AFTERNOON...WE MAY NEED TO THINK ABOUT GOING
WITH A FLOOD WATCH ACROSS PART OF THE CWA. WITH THE CURRENT PRECIP
FOCUS DRIFTING NORTH...WE HAVE SOME TIME TO WORK WITH. MORNING
COOP REPORTS WILL PROVIDE GOOD GROUND TRUTH OF OVERNIGHT
RAINFALL... AND HOPEFULLY BY MID-MORNING THE MESOSCALE EVOLUTION
WILL BECOME A BIT MORE CLEAR.

EXPECT A MESS OF BOUNDARIES AROUND EARLY WEDNESDAY...BUT MAIN LOW
LEVEL FRONT WILL BE DRIFTING NORTH. WITH WARMER MID-LEVEL AIR
MOVING IN...CONVECTIVE COVERAGE LOOKS TO BE LESS...BUT KEPT THE
HIGH CHANCE POPS IN FOR MUCH OF THE AREA WEDNESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY.
THURSDAY LOOKS FAIRLY HOT AND DRY AS STRONG CAPPING DEVELOPS. COLD
FRONT LOOKS TO MOVE INTO THE AREA FRIDAY...BUT LATEST TRENDS
SUGGEST EASTERN RIDGING WILL BUILD A LITTLE FARTHER WEST THAN
PREVIOUSLY THOUGHT...SO THE FRONT WILL BE SPUTTERING AS IT REACHES
THE MID-MISSISSIPPI VALLEY...AND MAY HAVE A TOUGH TIME BREAKING
THE CAP.

HARDIMAN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 3, 11:31 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CDT TUE JUN 3 2008

ILZ027>031-036>038-041100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
1131 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND
TONIGHT. SOME THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE
AFTERNOON. HOWEVER...SEVERE STORMS WILL LIKELY DEVELOP OVER
NORTHERN MISSOURI LATE THIS AFTERNOON AND THEN TRACK EAST INTO
CENTRAL ILLINOIS. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS
ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY
SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN
A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.

ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM LATE THURSDAY INTO
SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY
AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND MIDNIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-041100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
1131 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT. SOME
SEVERE STORMS WILL BE POSSIBLE INTO EARLY AFTERNOON AS A LINE OF
STRONG WIND PRODUCING STORMS MOVES ACROSS CENTRAL AND SOUTHEAST
ILLINOIS. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE LATER THIS
AFTERNOON AND EVENING. THE MAIN THREATS LATER TODAY WILL BE LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND
FLOODING WILL BE POSSIBLE. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL AND
SOUTHEAST ILLINOIS ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS
FOR OTHER POSSIBLY SEVERE STORMS...AND THE STORM PREDICTION CENTER
HAS OUR AREA IN A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY.
LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.

ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM LATE THURSDAY INTO
SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY
AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY AFTERNOON AND
AGAIN BETWEEN 5 PM AND MIDNIGHT.

ILZ040>043-047>051-041100-
CASS-DE WITT-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-
1131 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS LATER TODAY AND
TONIGHT. SOME THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE
AFTERNOON. HOWEVER...SEVERE STORMS WILL LIKELY DEVELOP OVER
NORTHERN MISSOURI LATE THIS AFTERNOON AND THEN TRACK EAST INTO
CENTRAL ILLINOIS. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...VERY HEAVY RAIN AND FLOODING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FRONTAL BOUNDARY IS EXPECTED TO LINGER ACROSS CENTRAL ILLINOIS
ON WEDNESDAY. THAT SYSTEM WILL BE THE FOCUS FOR OTHER POSSIBLY
SEVERE STORMS...AND THE STORM PREDICTION CENTER HAS OUR AREA IN
A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY. LARGE HAIL AND
DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.

ANOTHER PERIOD OF THUNDERSTORMS WILL BE POSSIBLE FROM LATE THURSDAY INTO
SATURDAY. THE BEST CHANCES FOR STRONG STORMS WILL BE FRIDAY
AFTERNOON AND FRIDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 5 PM AND MIDNIGHT.

BARKER

In the hours before

Local storm report, Jun 3, 11:43 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     FORSYTH                 39.92N 88.96W
06/03/2008                   MACON              IL   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN AND ROOF DAMAGE ON ONE HOME. FROM
            MACON COUNTY EMERGENCY MANAGEMENT.

&&

OUSLEY
Local storm report, Jun 3, 11:48 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             ALSEY                   39.56N 90.43W
06/03/2008  E1.50 INCH       SCOTT              IL   EMERGENCY MNGR

            ONE INCHE TO ONE AND ONE HALF INCH HAIL CAUSED DAMAGE TO
            THE ALSEY BRICK FACTORY. ALSO WINDOWS WERE BLOWN OUT AND
            HAIL DAMAGE TO NUMEROUS VEHICLES WAS REPORTED.

&&

OUSLEY
Local storm report, Jun 3, 11:54 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
06/03/2008                   SANGAMON           IL   MESONET

            ON THE WEST SIDE OF SPRINGFIELD IN JEROME A ROTATING WALL
            CLOUD REPORTED ALONG WITH 60 MPH WIND GUST. POWER OUTAGES
            AND TREES DOWN WERE REPORTED. SWOP.

&&

OUSLEY
Local storm report, Jun 3, 12:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     CHAPIN                  39.77N 90.40W
06/03/2008                   MORGAN             IL   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN. TIME DAMAGE OCCURRED NOT REPORTED.

&&

OUSLEY
Local storm report, Jun 3, 12:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND DMG     CHAPIN                  39.77N 90.40W
06/03/2008                   MORGAN             IL   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN. AMENDMENT TO ADD TIME OF EVENT.

&&

OUSLEY
Local storm report, Jun 3, 12:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1223 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            TREE DAMAGE ON THE NORTHEAST SIDE OF SPRINGFIELD. TIME
            ESTIMATED.

0216 AM     TSTM WND DMG     ROCHESTER               39.75N 89.54W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            LARGE TREES DOWN IN RURAL ROCHESTER. TIME ESTIMATED.

0225 AM     TSTM WND DMG     BERRY                   39.72N 89.48W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            LARGE TREE ON A HOUSE AND LARGE TREE ON A MOBILE HOME IN
            BERRY. REPORTED BY SHERIFF. TIME ESTIMATED.

0225 AM     TSTM WND DMG     BERRY                   39.72N 89.48W
06/03/2008                   SANGAMON           IL   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO A HOUSE IN BERRY. TIME ESTIMATED.

0230 AM     HEAVY RAIN       SHERMAN                 39.89N 89.61W
06/03/2008  M3.23 INCH       SANGAMON           IL   NWS EMPLOYEE

0235 AM     TSTM WND DMG     EDINBURG                39.66N 89.39W
06/03/2008                   CHRISTIAN          IL   EMERGENCY MNGR

            TWO BUILDINGS COMPLETELY DESTROYED IN EDINBURG. TIME
            ESTIMATED.

0235 AM     TSTM WND DMG     EDINBURG                39.66N 89.39W
06/03/2008                   CHRISTIAN          IL   EMERGENCY MNGR

            BARN AND HOUSE DAMAGED NEAR EDINBURG. PRELIMINARY REPORT.

0304 AM     HAIL             BLUE MOUND              39.70N 89.12W
06/03/2008  M0.88 INCH       MACON              IL   EMERGENCY MNGR

0430 AM     HAIL             ALSEY                   39.56N 90.43W
06/03/2008  E1.50 INCH       SCOTT              IL   EMERGENCY MNGR

            ONE INCHE TO ONE AND ONE HALF INCH HAIL CAUSED DAMAGE TO
            THE ALSEY BRICK FACTORY. ALSO WINDOWS WERE BLOWN OUT AND
            HAIL DAMAGE TO NUMEROUS VEHICLES WAS REPORTED.

0438 AM     TSTM WND DMG     ALSEY                   39.56N 90.43W
06/03/2008                   SCOTT              IL   LAW ENFORCEMENT

            LARGE TREE DOWN WITH DAMAGE TO A HOME AND CAR. RELAYED
            FROM SCOTT CO SHERIFF DEPT.

0438 AM     HAIL             ALSEY                   39.56N 90.43W
06/03/2008  E1.75 INCH       SCOTT              IL   LAW ENFORCEMENT

            GOLFBALL-SIZED HAIL IN ALSEY. REPORT FROM SCOTT CO
            SHERIFF DEPT.

0600 AM     HEAVY RAIN       3 S GREENVIEW           40.04N 89.74W
06/03/2008  M1.99 INCH       MENARD             IL   MESONET

            PRECIP SINCE MIDNIGHT...SWOP REPORT.

0600 AM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
06/03/2008  M1.99 INCH       LOGAN              IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0600 AM     HEAVY RAIN       4 NNE RIVERTON          39.90N 89.51W
06/03/2008  M3.35 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HR RAINFALL TOTAL.

0600 AM     HEAVY RAIN       BEARDSTOWN              40.01N 90.43W
06/03/2008  M2.76 INCH       CASS               IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0600 AM     HEAVY RAIN       2 SW ATHENS             39.94N 89.75W
06/03/2008  M3.16 INCH       MENARD             IL   CO-OP OBSERVER

            PRECIP OVER THE PAST 24 HOURS.

0630 AM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
06/03/2008  M2.60 INCH       CASS               IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0633 AM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
06/03/2008  M3.03 INCH       MENARD             IL   MESONET

            RAINFALL SINCE 11 PM MONDAY NIGHT. SWOP REPORT.

0646 AM     HEAVY RAIN       1 E MONTICELLO          40.03N 88.56W
06/03/2008  M3.10 INCH       PIATT              IL   MESONET

            24 HR PRECIP TOTAL...COCORAHS REPORT.

0700 AM     HEAVY RAIN       SPRINGFIELD             39.78N 89.64W
06/03/2008  M3.73 INCH       SANGAMON           IL   CO-OP OBSERVER

            SFDI2 COOP OBSERVER...24 HR PRECIP TOTAL.

0700 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
06/03/2008  M3.96 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HR PRECIP TOTAL.

0755 AM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
06/03/2008  M3.09 INCH       MENARD             IL   MESONET

            OVERNIGHT RAINFALL...SWOP REPORT.

0816 AM     HEAVY RAIN       DECATUR                 39.85N 88.93W
06/03/2008  M3.47 INCH       MACON              IL   ASOS

            KDEC ASOS....3.47 INCHES SINCE 7 PM... 1.76 INCHES FELL
            IN 1 HOUR BETWEEN 654 AM AND 754 AM.

0830 AM     TSTM WND DMG     4 NW FLORA              38.71N 88.53W
06/03/2008                   CLAY               IL   EMERGENCY MNGR

            APPROXIMATELY 4.5 NORTHWEST OF FLORA NORTH OF OAKMOUND
            LANE ON BUTTONWOOD ROAD A BIG BARN DOOR WAS BLOWN IN WITH
            TREE LIMBS DOWN RANGING FROM 3 INCHES TO 10 INCHES IN
            DIAMETER.

0840 AM     FUNNEL CLOUD     W XENIA                 38.64N 88.64W
06/03/2008                   CLAY               IL   EMERGENCY MNGR

            TRAINED SPOTTER REPORTED 2 FUNNEL CLOUDS ABOUT 1/4 MI
            WEST OF XENIA.

0941 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
06/03/2008  M3.27 INCH       PIATT              IL   MESONET

            3.27 INCHES OVERNIGHT STORM TOTAL...SWOP REPORT

1000 AM     TSTM WND DMG     1 S HAVANA              40.28N 90.06W
06/03/2008                   MASON              IL   EMERGENCY MNGR

            TREE CRUSHED A VAN AND ANOTHER TREE FELL ON A TRAILER IN
            THE MATANZAS BEACH AREA. ESTIMATED WIND GUST OF 60 MPH.

1000 AM     TSTM WND DMG     HAVANA                  40.30N 90.06W
06/03/2008                   MASON              IL   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN HAVANA...AS WELL AS
            MANY PARTS OF RURAL MASO COUNTY.

1010 AM     TSTM WND DMG     CHAPIN                  39.77N 90.40W
06/03/2008                   MORGAN             IL   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN. AMENDMENT TO ADD TIME OF EVENT.

1011 AM     TSTM WND DMG     OAKFORD                 40.10N 89.97W
06/03/2008                   MENARD             IL   EMERGENCY MNGR

            TREE LIMBS DOWN AD 60 MPH WINDS REPORTED BY COUNTY
            EMERGENCY MANAGER SPOTTERS. FROM EMERGENCY MANAGER.

1020 AM     TSTM WND DMG     2 N GREENVIEW           40.11N 89.74W
06/03/2008                   MENARD             IL   LAW ENFORCEMENT

            17 POWER POLES BLOWN DOWN AND POWER LINES DOWN...ON ROUTE
            29...NORTH OF GREENVIEW. FROM STATE POLICE POST DISTRICT
            9.

1021 AM     TSTM WND DMG     PETERSBURG              40.01N 89.85W
06/03/2008                   MENARD             IL   EMERGENCY MNGR

            JUST WEST OF PETERSBURG ON NEWMANSVILLE ROAD A TRACTOR
            TRAILER WAS BLOWN OVER AND POWER LINES ARE DOWN.

1021 AM     TSTM WND DMG     1 S PETERSBURG          40.00N 89.85W
06/03/2008                   MENARD             IL   MESONET

            POWER LINES DOWN ON ROUTE 97. ALSO, 3.26 INCHES OF RAIN
            HAVE FALLEN. SWOP REPORT.

1021 AM     TSTM WND DMG     1 W PETERSBURG          40.01N 89.87W
06/03/2008                   MENARD             IL   LAW ENFORCEMENT

            POWER POLES DOWN AND TRACTOR TRAILER BLOWN OVER

1031 AM     TSTM WND GST     SPRINGFIELD             39.78N 89.64W
06/03/2008  M64.00 MPH       SANGAMON           IL   ASOS

1035 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
06/03/2008                   SANGAMON           IL   MESONET

            ON THE WEST SIDE OF SPRINGFIELD IN JEROME A ROTATING WALL
            CLOUD REPORTED ALONG WITH 60 MPH WIND GUST. POWER OUTAGES
            AND TREES DOWN WERE REPORTED. SWOP.

1040 AM     TSTM WND DMG     3 W MOUNT PULASKI       40.01N 89.34W
06/03/2008                   LOGAN              IL   EMERGENCY MNGR

            GRAIN BIN AND MACHINE SHED DESTROYED...CORNER OF 700
            STREET AND 1250 AVENUE. FROM LOGAN COUNTY EMERGENCY
            MANAGER.

1041 AM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
06/03/2008                   SANGAMON           IL   MESONET

            1 FOOT TREE TOP SNAPPED IN SPRINGFIELD JUST NORTH OF THE
            SPRINGFIELD CLINIC ON 6TH STREET. WIND SPEED ESTIMATED AT
            70 MPH. SWOP REPORT.

1043 AM     TSTM WND DMG     MOUNT PULASKI           40.01N 89.28W
06/03/2008                   LOGAN              IL   EMERGENCY MNGR

            PART OF ROOF ON CAR WASH BLOWN AWAY.

1043 AM     TSTM WND DMG     CHESTNUT                40.07N 89.20W
06/03/2008                   LOGAN              IL   EMERGENCY MNGR

            2 FOOT DIAMETER TREE BLOWN DOWN.

1100 AM     TSTM WND DMG     FORSYTH                 39.92N 88.96W
06/03/2008                   MACON              IL   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN AND ROOF DAMAGE ON ONE HOME. FROM
            MACON COUNTY EMERGENCY MANAGEMENT.

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:53 PM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler52 min
Jun 2, 10:08 PM CDTSevere Thunderstorm WarningILXMorgan, Scott52 min
Jun 2, 10:22 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler23 min
Jun 3, 12:54 AM CDTAreal Flood AdvisoryILXCass, Morgan, Sangamon3 hr
Jun 3, 1:46 AM CDTAreal Flood AdvisoryILXCass, Menard, Sangamon8 hr
Jun 3, 2:12 AM CDTSevere Thunderstorm WarningILXChristian, Sangamon48 min
Jun 3, 2:32 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon43 min
Jun 3, 2:37 AM CDTTornado WarningILXChristian, Sangamon23 min
Jun 3, 2:44 AM CDTTornado WarningILXChristian, Macon31 min
Jun 3, 2:53 AM CDTTornado WarningILXChristian, Macon, Shelby37 min
Jun 3, 3:06 AM CDTTornado WarningILXChristian, Macon, Moultrie, Shelby24 min
Jun 3, 3:29 AM CDTTornado WarningILXMoultrie, Shelby16 min
Jun 3, 4:13 AM CDTSevere Thunderstorm WarningILXMorgan, Scott47 min
Jun 3, 5:12 AM CDTAreal Flood AdvisoryILXLogan, Mason, Menard4 hr
Jun 3, 5:23 AM CDTAreal Flood AdvisoryILXCass, Morgan, Scott4 hr
Jun 3, 5:57 AM CDTAreal Flood AdvisoryILXChampaign, Macon, Piatt, Sangamon3 hr
Jun 3, 7:11 AM CDTAreal Flood AdvisoryILXChampaign, Douglas, Edgar, Vermilion3 hr
Jun 3, 7:57 AM CDTFlash Flood WarningILXDouglas, Edgar3 hr
Jun 3, 8:06 AM CDTSevere Thunderstorm WarningILXClay39 min
Jun 3, 8:16 AM CDTTornado WarningILXClay29 min
Jun 3, 8:43 AM CDTTornado WarningILXClay, Richland32 min
Jun 3, 9:02 AM CDTAreal Flood AdvisoryILXMacon3 hr
Jun 3, 9:22 AM CDTSevere Thunderstorm WarningILXSchuyler38 min
Jun 3, 9:33 AM CDTSevere Thunderstorm WarningILXFulton42 min
Jun 3, 9:51 AM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan39 min
Jun 3, 10:04 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Menard, Peoria, Tazewell41 min
Jun 3, 10:11 AM CDTSevere Thunderstorm WarningILXScott34 min
Jun 3, 10:14 AM CDTRiver Flood WarningILXPiatt9 days
Jun 3, 10:20 AM CDTSevere Thunderstorm WarningILXLogan, Menard, Morgan, Sangamon40 min
Jun 3, 10:22 AM CDTRiver Flood WarningILXCass, Mason13 days
Jun 3, 10:28 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more47 min
Jun 3, 10:51 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Piatt, Shelby39 min
Jun 3, 10:55 AM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt50 min
Jun 3, 11:24 AM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt39 min
Jun 3, 11:28 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler37 days
Jun 3, 11:32 AM CDTAreal Flood AdvisoryILXMcLean3 hr
Jun 3, 11:35 AM CDTRiver Flood WarningILXFulton, Mason32 days
Jun 3, 11:47 AM CDTSevere Thunderstorm WarningILXCumberland, Shelby43 min
Jun 3, 11:57 AM CDTSevere Thunderstorm WarningILXColes, Edgar33 min
Jun 3, 12:01 PM CDTAreal Flood AdvisoryILXMacon3 hr
Jun 3, 3:06 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 27 more30 hr
Jun 3, 3:54 PM CDTRiver Flood WarningILXCass, Mason, Menard11 days
Jun 3, 3:58 PM CDTRiver Flood WarningILXMenard11 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.